I had my second chemo treatment last Tuesday, March 19, and feel like I kind lost a few days somewhere in there! This last infusion hit me a little harder than the first one. During the taxotere infusion, I had a slight side effect of dizziness and heaviness on my chest. It lasted less than 5 minutes, so I told the nurse after the fact. She described what the possible side effects can be, and I said, "yep, that was it!"
The following day I felt a little puny. Not much energy, and not much appetite.
Then Thursday and Friday it felt like I had the flu. The nausea wasn't all that bad ( thank God!) but I just felt achy all over, slept quite a bit, and ran a bit of a fever. Friday afternoon it kind of peaked, then broke. I tell you, you sure don't feel like doing anything feeling that way!
I had no appetite either. I hate that. I felt a little hungry, but the actual thought of eating something was very unappealing.
Luckily by Saturday morning my appetite was back, and I made a good breakfast! Mmmm bacon!
I also switched nausea meds after I had complained to the oncology nurse on Wednesday of a continual headache. That's when I found out about the headache side effect of the Zofran nausea med. It seemed to help. I have been headache free for about three days now! Yay!
The chemo meds must be doing their thing. I have had so many other little side effects that let me know this to be true. From the continued hair loss everywhere, (still have eyebrows, eyelashes so far!) to bloody nose, watery eyes, drippy nose, itchy areas, constipation, chapped lips, forgetfulness, and... Hmmm... Can't remember what else! Ya, that's what this stuff does to you! But you know what, I'm am half way through the bad treatments now and KNOW without a doubt I can get through it all!
I have decided, with Scott's encouragement, that it would be best to just take the whole year off while I am on chemotherapy. Between the risks of working with the patients I do, and the constant state if illness in the clinic (ie other employees), not to mention the tiredness and side effects, and the traveling we have to do for all these appointments, I don't feel like I can be a very effective RDH right now! I know many of you have done it, and I truly admire you! Just got to do what feels right for me!
Well, I guess that's all for right now. My next chemo is April 9.
Hope everyone has a very BLESSED Holy Week, and remembers the sacrifice made on our behalf so long ago. God has been so good to me through this journey showing me that all that really matters is the love in our lives and our relationships.
Thank you all for your outpouring and reminding me how rich I am with family, friends, and love!